MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21396
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user straightened the pig tail using the straightener and attempted to advance it over a wire guide(size unknown), but the wire guide would not go through the stent lumen.He then checked the stent and found the kink in the pig tail part.He replaced it with another stent to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-7 of lot # c1606537 was returned to cirl for evaluation open without its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 12th july 2019.A kink & perforation from the wireguide was observed on the 4th porthole at the tapered and non-tapered end of the stent.The stent was also kinked at the 2nd porthole at the tapered end and the 1st porthole at the non-tapered end.A 0.035-inch wireguide passed through the stent.A 0.035 inch wireguide would not pass the kinks.Document review including ifu review: prior to distribution zebd-7-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-7 of lot number c1606537 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1606537.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8822176
Report Number3001845648-2019-00359
Device Sequence Number19454088
Product Code FGE
UDI-Device Identifier00827002213968
UDI-Public(01)00827002213968(17)220418(10)C1606537
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberG21396
Device Catalogue NumberZEBD-7-7
Device Lot NumberC1606537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1